MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2300E-0500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite bag access device was broken.The following information was received by the initial reporter with the following: it was reported by the customer that the spike broke off from the access point after the blood bag was spiked.Broken piece in bag with intact piece for reference.Once broken, spilled blood and could not get out of spike port.
 
Additional Manufacturer Narrative
The customer reported the smart site broke off from the spike, and returned one used, broken device, and one unopened device.The devices were both of material 2300e-0500, lot 24025033.Upon initial visual examination, the unopened set had no defects or abnormalities.The used, broken device verified the complaint.The smart site was the only part of the device returned.The spike was not available.The smart site was examined under a microscope to see the cracking of the plastic.The manufacturing plant could not find the root cause for the smart site damage and was unable to replicate the failure in the current process.An action to perform preventative maintenance was issued by the plant on 31jul2024 (this batch was released before the action, on 07feb2024).The maintenance updated the spike press in the assembly and ensures the equipment is in optimal usage conditions.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE BAG ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21543524
Report Number9616066-2025-00457
Device Sequence Number17917068
Product Code FPA
UDI-Device Identifier10885403235023
UDI-Public(01)10885403235023(11)240201(17)270201(10)24025033
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2300E-0500
Device Lot Number24025033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown